Annals of Hematology

, Volume 64, Issue 6, pp 309–311

Myocardial infarction after FEIBA therapy in a hemophilia-B patient with a factor IX inhibitor

  • P. Mizon
  • J. Goudemand
  • B. Jude
  • A. Marey
Case Report

DOI: 10.1007/BF01695478

Cite this article as:
Mizon, P., Goudemand, J., Jude, B. et al. Ann Hematol (1992) 64: 309. doi:10.1007/BF01695478

Summary

A case of myocardial infarction (MI) in a hemophilia B patient with a factor IX (FIX) inhibitor (6BU) is described. MI occurred after two infusions of FEIBA concentrate. Unexpectedly, these infusions resulted in a neutralization of the inhibitor and a consistent plasma FIX activity which may have increased the thrombotic risks. Four days later, a psoas hematoma was suspected. At that time the inhibitor remained undetectable, allowing a therapy with purified FIX concentrates. No recurrence of thrombotic complication was observed. This is an additional illustration of the thrombotic risks associated with the use of activated prothrombin complex concentrates, especially in patients having pre-existing risk factors for thrombosis. The management of bleeding episodes in hemophilia B patients with inhibitor represents an especially difficult challenge.

Key words

FEIBAHemophilia BMyocardial infarction

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • P. Mizon
    • 1
  • J. Goudemand
    • 1
  • B. Jude
    • 1
  • A. Marey
    • 1
  1. 1.Laboratoire d'Hematologie B, Hôpital Claude HURIEZLilleFrance